Toxic Epidermal Necrolysis Syndrome (TENS)

Toxic Epidermal Necrolysis Syndrome (tens) is a more severe form of Stevens Johnson Syndrome

Toxic Epidermal Necrolysis Syndrome (TENS) is a rare and usually severe adverse reaction to certain drugs. The drugs most often implicated in Toxic Epidermal Necrolysis Syndrome are certain antibiotics (e.g. sulfonamides, penicillin, quinolones), NSAIDs (e.g. aspirin), acetaminophen, certain seizure drugs (e.g. carbamazepine, phenytoin, valproic acid), and corticosteroids.

 

Toxic Epidermal Necrolysis Syndrome (TENS) Facts

  • reaction to medication is the primary cause of Toxic Epidermal Necrolysis Syndrome (TENS)
  • usually begins 1 to 4 weeks from onset of starting the causative drug
  • lesions similar to those seen in Stevens Johnson Syndrome but involving deeper layers of the skin
  • early symptoms of fever, cough, flu-like symptoms
  • purplish, bloody looking lesions on skin and mucous membranes usually located on the head, neck and upper chest. These merge and blister causing the skin to detach and peel very much like a person who has been burned
  • often associated with high fevers and elevated white blood counts
  • lesions often spread internally to respiratory and gastrointestinal systems
  • occurs in 0.4 to 1.3 cases per million per year

 

Diagnosed with Toxic Epidermal Necrolysis Syndrome (TENS)?

If you or a loved one have suffered a severe skin reaction while taking a medication, if you have been diagnosed with Toxic Epidermal Necrolysis Syndrome, or if you experiencing symptoms associated with Toxic Epidermal Necrolysis Syndrome, you may have a claim against the manufacturer.

Please contact us today by filling out the brief questionnaire, or by calling our toll free number (1-800-898-2034) for a free, no-cost no-obligation evaluation of your case.